Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 185, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 24, 2000, 12:28 PM EDT for Camden County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2000, 12:28 PM EDT (16:28 UTC)
- Expired
- Jul 24, 2000, 1:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Camden County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 241631 SVRAKQ NCC029-241700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1228 PM EDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA * UNTIL 100 PM EDT * AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF SOUTH MILLS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SOUTH MILLS AT 1235 PM LILLY AT 1235 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. $$ SHADE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:20 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 24, 10:20 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1020 AM EDT MON JUL 24 2000 URBAN FLOODING OCCURRING ACRS SE THIS MORNING. 88D RADAR (NON TRPL) ESTIMATES STILL APPEAR LOW COMPARED TO OBSERVED RF AMNTS. CURRENT FFA AREA LOOKS FINE BUT MAY INCLUDE ADDITIONAL PENINSULA AND HAMPTON ROADS LOCATIONS AS PER CURRENT FFW. CAT POPS EVERYWHERE SO NO FCST CHGS. RIVER FLOODING LOCALIZED BUT ETA FCST RF AMNTS NOT HELPING SITUATION NEXT 24HRS. GRADIENT TIGHTENING ACRS SE AS SFC LO MOVS ALNG QSTNRY BNDRY DRAPED ACRS SE VA. SRN BAY WNDS RISING AND RAISED FLAGS THERE AS RESULT. .AKQ....FLASH FLOOD WATCH NCZ012>017-030>032-VAZ065-066-079-087>098 AND SCA ATLC WTRS FROM FENWICjK ISLAND TO NC/VA BORDER AND SRN CHES BAY WINDMILL POINT TO CAPE HENRY. SAS
In the hours before
Special weather statement, Jul 24, 12:15 PM EDT, 13 minutes before
NCZ015>017-241800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 1215 PM EDT MON JUL 24 2000 ...GUSTY WINDS TO 60 MPH ARE POSSIBLE ACROSS PORTIONS OF NORTHEAST NORTH CAROLINA EARLY THIS AFTERNOON... STRONG WINDS ARE BEING GENERATED BY A WAVE OF LOW PRESSURE ALONG A FRONTAL BOUNDARY OVER NORTHEAST NORTH CAROLINA EARLY THIS AFTERNOON. EMERGENCY MANAGEMENT OFFICIALS IN EDENTON REPORTED NUMEROUS TREES DOWN ALONG EDENTON ROAD AS A HEAVY BAND OF RAIN MOVED THROUGH THE AREA AROUND NOON. STRONG WINDS...OF UP TO 60 MPH...WILL CONTINUE TO BE A THREAT ACROSS NORTHEAST NORTH CAROLINA THROUGH 2 PM. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CULLEN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:52 AM EDT | Flash Flood Warning | AKQ | Northampton | 2 hr |
| Jul 24, 10:50 AM EDT | Flash Flood Warning | AKQ | Gates, Hertford | 115 min |
| Jul 24, 2:15 PM EDT | Tornado Warning | AKQ | Currituck | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.